MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML X 5 ML/HR + 5 ML PCA; ELASTOMERIC - ONDEMAND

AVANOS MEDICAL - IRVINE ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML X 5 ML/HR + 5 ML PCA; ELASTOMERIC - ONDEMAND
Model Number CBI003
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical received a single report that referenced three different incidents, which were associated with separate units, involving an unknown number of patients.This is the first of three events.Refer to 2026095-2018-00177 for the second event.Refer to 2026095-2018-00178 for the third event.Fill volume: 400 ml.Flow rate: 5 ml/hr.Procedure: shoulder surgery.Cathplace: positioned on top of interscalene (brachial plexus) nerve.It was initially reported that a customer experienced an button issue associated with the use of an elastomeric pump.The patient had shoulder surgery and it was noted that the bolus buttons of three ondemand pumps did not pop back up after usage.The bolus reservoir did not fill and no longer worked.Additional information received on 11-dec-2018 stated that the priming tab was removed prior to patient use and filled by the pharmacy hospital.It was noted that the bolus button was depressed first in the hospital and then later at home with the patient.No specific information on how many times it was depressed at home.The patient struggled a lot with the use of the bolus button.It was noted that the bolus button was stuck and did not pop back up within 30 minutes with the orange market at the bottom.No patient injury was reported.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202897561, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 28-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH ONDEMAND, 400 ML X 5 ML/HR + 5 ML PCA
Common Device Name
ELASTOMERIC - ONDEMAND
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8211831
Report Number2026095-2018-00176
Device Sequence Number13981216
Product Code MEB
UDI-Device Identifier30680651134807
UDI-Public30680651134807
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2020
Device Model NumberCBI003
Device Catalogue Number101348002
Device Lot Number0202897561
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEXUS CATHETER; ROPIVACAINE 0.2%